Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 30, 2007, 8:07 PM CDT for Polk County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 8:07 PM CDT (01:07 UTC)
- Expired
- Sep 30, 2007, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Polk County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 8:30 PM CDT | TSTM WND GST 60 | Polk, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 010107
TORSGF
MOC167-010145-
/O.NEW.KSGF.TO.W.0062.071001T0107Z-071001T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT.
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED 7 MILES NORTH OF BOLIVAR...MOVING EAST
AT 35 MPH.
* THIS TORNADIC STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN POLK COUNTY...INCLUDING THE TOWNS OF POLK AND GOODSON.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3777 9352 3781 9332 3780 9331 3779 9319
3773 9319 3772 9318 3766 9319 3766 9351
TIME...MOT...LOC 0107Z 253DEG 33KT 3772 9343
$$
SCHAUMANN3 follow-up statements
000
WWUS53 KSGF 010119
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT SUN SEP 30 2007
MOC167-010145-
/O.CON.KSGF.TO.W.0062.000000T0000Z-071001T0145Z/
POLK MO-
819 PM CDT SUN SEP 30 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN POLK COUNTY...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
POLK...OR 8 MILES NORTH OF BOLIVAR...MOVING EAST AT 35 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN POLK
COUNTY...INCLUDING THE TOWN OF POLK AND GOODSON.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3778 9343 3779 9319 3773 9319 3772 9318
3766 9319 3767 9341
TIME...MOT...LOC 0119Z 253DEG 31KT 3774 9333
$$
SCHAUMANN000
WWUS53 KSGF 010129
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT SUN SEP 30 2007
MOC167-010145-
/O.CON.KSGF.TO.W.0062.000000T0000Z-071001T0145Z/
POLK MO-
829 PM CDT SUN SEP 30 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN POLK COUNTY...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
POLK...OR 12 MILES NORTHEAST OF BOLIVAR...MOVING EAST AT 35 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN POLK
COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3778 9333 3778 9320 3778 9319 3773 9319
3772 9318 3771 9329
TIME...MOT...LOC 0129Z 253DEG 31KT 3776 9324
$$
SCHAUMANN000
WWUS53 KSGF 010138
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SUN SEP 30 2007
MOC167-010148-
/O.EXP.KSGF.TO.W.0062.000000T0000Z-071001T0145Z/
POLK MO-
838 PM CDT SUN SEP 30 2007
...THE TORNADO WARNING FOR NORTHEASTERN POLK COUNTY EXPIRES AT 845 PM
CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING IS BEING ALLOWED
TO EXPIRE.
LAT...LON 3778 9333 3778 9320 3778 9319 3773 9319
3772 9318 3771 9329
TIME...MOT...LOC 0138Z 253DEG 31KT 3778 9315
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 30, 6:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 30, 6:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SUN SEP 30 2007 ...SEVERE WEATHER UPDATE... .UPDATE... BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS. AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS EVENING. FOSTER && .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT. SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR STRUCTURE. WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED. 18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN. WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL FOR SEEING SOME DAMAGING THUNDERSTORM WINDS. DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS TODAY WITH RAPID CLEARING LATER TONIGHT. QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD. NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING. LINDENBERG && .AVIATION... STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM LATE TONIGHT INTO MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN SEP 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH 9 PM. DISCUSSION: A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK CLEARING EXPECTED BEHIND THE DRY LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING IS STILL IN QUESTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER EAST DURING THE EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 30, 7:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 NE WEST MINERAL 37.30N 94.90W
09/30/2007 CHEROKEE KS LAW ENFORCEMENT
TREE DOWN OVER SPORTSMANS PIT ROAD.
&&
BARJENBRUCHLocal storm report, Sep 30, 8:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG NEOSHO 36.87N 94.37W
09/30/2007 NEWTON MO LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS NEWTON COUNTY.
&&
BARJENBRUCHLocal storm report, Sep 30, 8:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD NEOSHO 36.87N 94.37W
09/30/2007 NEWTON MO LAW ENFORCEMENT
NUMEROUS STREETS FLOODED IN THE CITY OF NEOSHO.
&&
BARJENBRUCHLocal storm report, Sep 30, 8:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 N ARMA 37.57N 94.70W
09/30/2007 CRAWFORD KS LAW ENFORCEMENT
TREES DOWN NEAR 240TH STREET AND 660. OTHER TREES DOWN 5
SOUTH OF ARMA.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:02 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 73 min |
| Sep 30, 7:46 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Sep 30, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 42 min |
| Sep 30, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.